By Topic

Periodic Smoothing Spline Surface and Its Application to Dynamic Contour Modeling of Wet Material Objects

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Fujioka, H. ; Dept. of Syst. Manage., Fukuoka Inst. of Technol., Fukuoka ; Kano, H.

This paper considers a problem of optimal design of periodic smoothing spline surfaces employing normalized uniform B-splines as the basis functions. The surface can be periodic in either of two variables or in both. The expressions for optimal solutions are concise and are readily solved numerically. These periodic surfaces can be used to construct closed or semiclosed surfaces in the 3-D space. Assuming that the data are obtained by sampling some surface with noises, we present convergent properties of optimal spline surface when the number of data becomes infinity. The results are applied to the problem of modeling contour of wet material objects with deforming motion. The effectiveness is examined by numerical and experimental studies.

Published in:

Systems, Man and Cybernetics, Part A: Systems and Humans, IEEE Transactions on  (Volume:39 ,  Issue: 1 )